Thunderstorm Wind, Lyon
- When
- June 7, 3:35 PM CST
- Where
- Lyon County, Marshall
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.450, -95.780
A thunderstorm produced damaging wind gusts in Marshall MN during the afternoon of June 7th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
A thunderstorm produced damaging wind gusts in Marshall MN during the afternoon of June 7th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 7, 2:35 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 PM CDT THU JUN 7 2007 .DISCUSSION... STG CDFNT MOVG SEWD THRU CWA REST OF AFTN THRU EARLY EVE WITH GOOD MIXING KEEPING WINDS UP IN MOST AREAS...SO WILL KEEP WIND ADVY. SOME AREAS LIKE FSD ASOS NOT MEETING ADVY CRITERIA SO FAR THIS AFTN... SHOULD FINALLY SEE AT LEAST BRIEF PERIOD OF STRONG WINDS WITH CDFNT PASSAGE. SCT -SHRA/ISOLD TSRA SHOULD AFFECT AN AREA NORTH OF I90 INTO EARLY EVE...THEN MOVE OFF THRU SWRN MN LATER THIS EVE...WITH ONLY ISOLD -SHRA EXPCD TO THE SOUTH. LOTS OF COLD ADVECTION AND SUBSIDENCE WILL CLR OUT CLDS FM NW TO SE IN CWA DURG NGT WITH DECOUPLING AND COOLING EXPCD BY SR. BROAD SURFACE RIDGE MOVES ACROSS THE PLAINS ON FRIDAY...FOLLOWED BY SOUTHERLY FLOW WHICH SETS UP THROUGH THE WEEKEND. INITIALLY...RETURN OF ANY GULF MOISTURE STILL BLOCKED BY DEPARTING HIGH OVER THE LOWER MISSISSIPPI VALLEY...SO HAVE BACKED OFF PRECIP CHANCES A LITTLE MORE. WARM ADVECTION INCREASES LATE SATURDAY NIGHT NEAR AND SOUTH OF THE MISSOURI RIVER...SO HAVE KEPT SOME LOW CHANCE POPS IN FOR THIS. TEMPS WILL BE SEASONABLY COOL EVEN WITH FULL SUNSHINE ON FRIDAY... WITH RETURN FLOW BRINGING NEAR TO ABOVE NORMAL WARMTH BACK IN FOR THE WEEKEND. MODELS BECOME A BIT MUDDLED FROM SUNDAY AND BEYOND...AS UPPER FLOW PATTERN TRANSITIONS FROM ZONAL TO SOUTHWEST FLOW WITH TROUGH DIGGING INTO THE WESTERN CONUS. MODELS HAVING A TOUGH TIME WITH RUN-TO-RUN CONSISTENCY DURING THIS TRANSITION PERIOD...ESPECIALLY WITH REGARD TO STRENGTH OF UPPER TROUGH AND TIMING/STRENGTH OF SHORTWAVE MOVING OUT OF THE TROUGH THROUGH THE SOUTHWEST FLOW. 12Z RUNS OF ECMWF AND GFS SEEM TO BE CONVERGING ON A SOLUTION...BUT NEED ANOTHER SET OF RUNS TO ESTABLISH SOME CONSISTENCY. FOR NOW...HAVE FAVORED A MIX OF GFS ENSEMBLE/ECMWF TIMING...WHICH BRINGS BETTER CHANCES TO SOUTHEAST PORTIONS OF THE CWA SUNDAY AND MONDAY NIGHT...AND ACROSS THE EASTERN CWA AGAIN TUESDAY NIGHT. HARD TO GO MUCH HIGHER THAN 30-40POPS WITH ANY IMPULSE AT THIS TIME. TEMPS SHOULD STAY ON THE WARM SIDE OF NORMAL THROUGH MUCH OF THE PERIOD SUNDAY AND BEYOND. && .AVIATION... STG SWLY FLOW BCMG NWLY BEHIND CDFNT FM NW TO SE OVR CWA THRU EARLY EVE WITH FQT SFC WND GSTS AOA 30 KTS EXPCD. WDLY SCT SHRA/TSRA MAINLY NORTH OF I90 THRU 02Z...WITH VFR BCMG MVFR CIGS FM NW TO SE OVR MOST OF CWA THIS EVE...THEN VFR AGAIN FM 06Z TO 12Z. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVY UNTIL 9 PM THIS EVENING. MN...WIND ADVY UNTIL 9 PM THIS EVENING. IA...WIND ADVY UNTIL 9 PM THIS EVENING. NE...WIND ADVY UNTIL 9 PM THIS EVENING. && JH/RSR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1135 AM CDT THU JUN 07 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1135 AM CDT THU JUN 07 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD WITH A COLD FRONT THIS AFTERNOON AND EARLY EVENING...AND AFFECT AN AREA MAINLY NORTH OF INTERSTATE 90. ISOLATED SEVERE STORMS WITH PENNY TO NICKEL SIZED HAIL AND WIND GUSTS TO 60 MPH ARE POSSIBLE...MAINLY IN AN AREA ALONG AND NORTH OF HIGHWAY 14 FROM EAST CENTRAL SOUTH DAKOTA TO NORTHERN PARTS OF SOUTHWEST MINNESOTA. WIND AND FOG... STRONG WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. SOUTHWEST WINDS OF 25 TO 40 MPH FOR MOST AREAS AHEAD OF A COLD FRONT...WILL BECOME NORTHWEST BEHIND THE FRONT. GUSTS TO 50 MPH WILL BE POSSIBLE...ESPECIALLY BEHIND THE COLD FRONT IN SOUTH DAKOTA THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER POTENT SYSTEM MAY MOVE OUT OF THE ROCKIES AND INTO THIS AREA LATE TUESDAY OR TUESDAY NIGHT. IF THIS HAPPENS...SEVERE WEATHER WILL ONCE AGAIN BE POSSIBLE. HOWEVER AT THIS EARLY TIME...THE TIMING OF THIS SYSTEM COULD CHANGE...OR IT COULD ALTER ITS COURSE. STAY TUNED TO THE LATEST FORECASTS FOR ANY ALTERATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 12 NOON ALONG AND NORTH OF HIGHWAY 14. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. RSR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
238 PM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM HAIL 4 W HERON LAKE 43.79N 95.41W
06/07/2007 E1.00 INCH JACKSON MN TRAINED SPOTTER
ALSO HAD A FEW 4 TO 5 INCH DIAMETER BRANCHES DOWN.
&&
DEMThe Sioux Falls radar (KFSD), 122 km away, was scanning. The volume nearest the first event began at 21:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40483.